Itching with amitriptyline and/or pravaststin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

puppylover
Veteran Member


Date Joined Feb 2009
Total Posts : 838
   Posted 9/29/2009 12:03 PM (GMT -6)   
I take both of these right before I go to bed at night.  For the last 2 nights I have experienced itching all over my body.  It's feels very irritating.  I have had many allergic reactions to medication but I could always see a rash or hives.  I kept getting up, going into the bathroom and using a magnifying mirror, looking all over my body for bumps or something.  I couldn't see anything but I am naturally worried.  My last bad reaction was last fall to lisinopril but I was covered with a rash and had trouble swallowing.  I thought I would skip both pills for a few nights and then add one to see what would happen.  I haven't used any new detergent and actually rinse my bedding twice.  Just wondered if anyone else ever had this problem.
Puppylover
 
Fibromyalgia, arthritis in spine and hips, IBS, Raynaud's syndrome, hypertension
 
On the eighth day God created Golden Retrievers.


Irish Babe
Veteran Member


Date Joined May 2007
Total Posts : 1375
   Posted 9/29/2009 1:08 PM (GMT -6)   
Hi Puppylover (love that name, btw) I have never taken either of those meds personally, so I can't say for sure what is going on. But I was given a bp med last yr and a few wks later a cholesterol med and wasn't told NOT to take them together. I took both w/ breakfast so I wouldn't forget to take either one. I got so sick! I later split them one at breakfast (bp) and other w/ dinner (c). I had no reaction then. I now have to take bp 2x a day, I take it at  breakfast  & dinner and do the choles at lunch. I have no bad reaction that way.
 
Since you are having an itchy feeling, I would call the dr and the pharmacist and tell them the reaction. It might need to be discontinued or split up during the day. Either way, I hope you are feeling better very soon.
 
God bless.  Alice.
 
 

mamanan
Veteran Member


Date Joined Jun 2008
Total Posts : 846
   Posted 9/29/2009 3:44 PM (GMT -6)   
I take amitriptyline only, and have never had that reaction. But everyone is different.
possible fibro and trigeminal neuralgia
50 mgs amitriptyline


beanley
Regular Member


Date Joined Sep 2009
Total Posts : 124
   Posted 9/29/2009 5:50 PM (GMT -6)   
I also take amitriptyline only and have never had that problem with it. Itching or parasthesia as the doctors call it, is a common side effect of many meds, especially opioids, but others too.

I sure hope it's not an allergic reaction. Those are the worst! Been there, done that. Feel better!
fibro, migraines, ibs

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 27, 2017 12:57 PM (GMT -6)
There are a total of 2,846,657 posts in 312,362 threads.
View Active Threads


Who's Online
This forum has 154183 registered members. Please welcome our newest member, above_water.
458 Guest(s), 18 Registered Member(s) are currently online.  Details
DBwithUC, George_, tickbite666, Michael_T, ppm guy, physedgirl09, Peagcu, Girlie, BeatingThisBeast, Sweetlife, Bsime, Octobrsky13, bj3891, quincy, ChickenArise, raspberryswirlgirl, straydog, halbert


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer